Please help, very desperate. Sudden anxiety

Hello all, when I first fell ill I had very horrible symptoms which mimicked anxiety. Afterwards we find out I jaundice and my liver was failing so quickly it was causing all the confusion. Since post transplant I have been great. It is coming to nearly 6 months now.

Yesterday out of the blue those same sensations came back. Tingling ob the legs, urge to go for a quick bowel motion and vomittjng. I couldn't sleep because my heart was palpitating quite badly. Staying awake felt a little better.

Anyway I ended up in hospital at night because it got very bad and they told me to go into my local hospital quickly. The blood works were fine.

They said it could be the medicine but I have been on the same dose of meds for months. I'm on 6mg prograf in the day and 6mg at night, 50mg aza, 30mg lazaprazole and 75mg aspirin.

So I'm feeling:

Shivery and cold, hot and sweaty, tingly legs which have been there since yesterday, the urge for bowel motions, vomit, heart palpitations, every time I close my eyes I panic even more

Any idea?

10 Replies

  • Have you or your hospital contacted your transplant team? They should be advised just in case there is some further exploration they want to do or adjustment to your meds. As I understand it meds can be adjusted many many times post transplant before they are absolutely spot on and 6 months is very early days. If I was you I would be in touch with your transplant co-ordinator.

    All the best to you.

    Katie x

  • I contacted them twice and even spoke to the doctor. She kept saying it doesn't sound like liver issues.

    I explained to her a few times and was persistent but she wasn't listening. I will call them today.

    I'm just lying down now and getting all these sensations.

  • Hi jahida...i think if you continue with these symtoms go back to A&E even if it's just to get yourself checked out again..after all you have had a liver transplant ..don't just sit and wait to feel better..!

  • No Doctor especially in the case of a transplant patient should try and make a diagnosis without an examination and blood tests. Unfortunately sometimes you only get to speak to a junior doctor and believe me we have had many issues with them.

    Make sure you get seen. The best thing would be to report to A&E in the hospital where you had your transplant.

    We have been told by medics that post transplant patients no matter how long since, should ALWAYS, if ill, dial 999. That's the way to get seen and examined properly.

    Good Luck

  • Oh no xx poor you 😥😥 I can only suggest that hubby had similar last year and it was 'tacrolimus toxicity' - maybe worth mentioning as I had to tell hospital Drs my suspicion after researching 'Google' - he was on 'clarithromycin' and it had pushed his tac levels up to 29 - just a thought !!!! XXXX

    You probably are feeling slightly anxious as well - when you have been ill and got well again it's always scary if you feel that 'ill' feeling creeping back - stand your ground and say 'you know something is not right' - it may not be liver related but it still needs to be checked out 😘😘😘😘😘 keep us posted xxx

  • I agree, go to a & e, be persistent with them to find out the true cause.

    Take care

    Jen x

  • Could it be PTSD? After an operation and the stress of nearly dying isn't this a possibility.

  • I agree with all the comments above, especially the do not wait to get better, when I read 6mg of prograf x 2 times a day I thought wow, now I am NOT a Dr. !! I am on 4mg at 8 months post tx, is 12 mg high? what are / did others take at 6 - 10 months post tx?

  • I'm not sure it's so simple. I'm on prograf 1mg x 2 and sirolimus 2mg x 1.

    But it's all about the levels in your blood. You can take as much as needed to fall within certain parameters. It can change from person to person due to metabolism.

  • Thank you all for your helpful replies. Only you guys could understand this feeling. I went to out of hours 2 days ago at 4am. The doctor urgently made me go in and admitted into the local hospital. They took my blood works and all came back fine. I even had a clinic two weeks ago and blood works were fine then too.

    Yes that doctor really made me angry at QE. She kept insisting it is not liver related etc. But when I spoke to out of hours doctor he made me go in urgently.

    I was discharged yesterday and they said to speak to QE (my hospital where I had a transplant). I called the liver transplant coordinator too yesterday and she said to call the consultant or go back to A&E. However they really could not do much because they were worried to deal with medicine. They insisted I call my consultant and discuss medicine with them.

    There was no tacrolimus toxity detected in my blood. They feel it is one of the medications.

    I am not sure about PTSD because I have been fine and happy. In fact the symptoms came on while I was sitting and happily watching TV normally.

    I have left a message with my consultant's secretary so she will get back to me.

    I had to take proprananol 10mg last night. It helped a bit and today I'm feeling a little detached but a bit better.

    Thank you all but please keep the advice coming.

You may also like...